Alert archive / Kentucky / River Flood Warnings in 2014

River Flood Warning 4, NWS Jackson, KY

February 21, 2014Whitley County, Kentucky

NWS Jackson, KY issued this river flood warning at Feb 21, 2014, 11:27 PM EST for Whitley County, Kentucky. It took effect at Feb 22, 2014, 6:54 AM EST. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2014, 11:27 PM EST (04:27 UTC)
In effect from
Feb 22, 2014, 6:54 AM EST
Expired
Feb 23, 2014, 2:05 AM EST
In force
19 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
Minor

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 104 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Williamsburg (WLBK2). The gauge peaked at 21.39 ft at Feb 22, 2014, 7:00 AM EST.

actionminormoderate1015202502/2202/2302/24
Action stage
17 ft
Minor stage
21 ft
Moderate stage
27.5 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WGUS43 KJKL 220427
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
1127 PM EST FRI FEB 21 2014

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 10 AM SATURDAY.

&&

KYC235-221627-
/O.NEW.KJKL.FL.W.0004.140222T1200Z-140223T0705Z/
/WLBK2.1.ER.140222T1200Z.140222T1800Z.140223T0105Z.NO/
1127 PM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* FROM SATURDAY MORNING TO LATE SATURDAY NIGHT.
* AT 11:00 PM FRIDAY THE STAGE WAS 20.6 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE DURING THE OVERNIGHT HOURS AND
  CONTINUE TO RISE TO NEAR 21.4 FEET BY EARLY SATURDAY AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 

&&

LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$
3 follow-up statements
248 
WGUS83 KJKL 221202
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
702 AM EST SAT FEB 22 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 2 PM EST SATURDAY.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

&&

KYC235-230002-
/O.EXT.KJKL.FL.W.0004.140222T1154Z-140223T0705Z/
/WLBK2.1.ER.140222T0609Z.140222T1030Z.140223T0105Z.NO/
702 AM EST SAT FEB 22 2014

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* UNTIL LATE TONIGHT.
* AT  6:00 AM SATURDAY THE STAGE WAS 21.4 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS NEARING A CREAST OF AROUND 21.5 FEET
  BY EARLY THIS AFTERNOON. THE RIVER WILL FALL TO BELOW FLOOD 
  STAGE BY THIS EVENING.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 

&&

LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407
134 
WGUS83 KJKL 221808
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
108 PM EST SAT FEB 22 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 
  THE KENTUCKY RIVER NEAR RAVENNA 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 PM.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

&&

KYC235-230041-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-140223T0041Z/
/WLBK2.1.ER.140222T0609Z.140222T1330Z.140222T1841Z.NO/
108 PM EST SAT FEB 22 2014

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 12:00 PM SATURDAY THE STAGE WAS 21.2 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. .

&&

LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$

KYC065-230600-
/O.EXT.KJKL.FL.W.0005.000000T0000Z-140223T0600Z/
/RAVK2.1.ER.140223T0000Z.140223T0000Z.140223T0000Z.UU/
108 PM EST SAT FEB 22 2014

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT 12:15 PM SATURDAY THE STAGE WAS 20.6 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* AT 21.0 FEET...LOW LYING AREAS FLOOD. RED,LICK,ROAD, MILLERS CREEK 
  ROAD, DARK HOLLOW ROAD, AND NOLAND CREEK ROAD FLOOD IN SEVERAL 
  PLACES..

&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411

$$
824 
WGUS83 KJKL 221956
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
256 PM EST SAT FEB 22 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 10 PM.

&&

KYC235-222026-
/O.CAN.KJKL.FL.W.0004.000000T0000Z-140223T0041Z/
/WLBK2.1.ER.140222T0609Z.140222T1330Z.140222T1833Z.NO/
256 PM EST SAT FEB 22 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT  2:00 PM SATURDAY THE STAGE WAS 20.9 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* FELL BELOW FLOOD STAGE AT  1:33 PM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 19.5 FEET BY TOMORROW
  MORNING.

&&


LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 21, 10:16 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 21, 10:16 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1016 PM EST FRI FEB 21 2014

.UPDATE...
ISSUED AT 1016 PM EST FRI FEB 21 2014

BASED ON OBSERVED DEW POINTS EARLY IN THE EVENING AND TEMPERATURES
TRENDS...HAVE DROPPED LOWS A BIT FURTHER FOR TONIGHT...MAINLY FOR
VALLEYS.

UPDATE ISSUED AT 639 PM EST FRI FEB 21 2014

HAVE LOWERED VALLEYS TEMPS TONIGHT...ESPECIALLY IN OUR SE COUNTIES.
DRY AIR AND EASING WINDS SHOULD ALLOW DECOUPLING AND A SHARP DROP IN
TEMPS. A BIT MORE WIND IN THE NORTH MAY TRY TO COMBAT DECOUPLING. WILL
SEE HOW THINGS GO THIS EVENING TO EVALUATE IF FURTHER REDUCTIONS MAY
BE NEEDED. HAVE ALSO RAISED TEMPS SLIGHTLY FOR SATURDAY...WITH WARM
AIR ADVECTION AND SUNSHINE THROUGH HIGH THIN CLOUDS BEING SUPPORTIVE
OF A SHARP REBOUND WITH READINGS CLOSE TO MOS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 220 PM EST FRI FEB 21 2014

COLD FRONT AND ASSOCIATED PCPN HAS PUSHED EAST WITH ONLY A FEW COLD
CU TO MAR AN OTHERWISE MILD SPRING DAY. HIGH PRESSURE BUILDING INTO
ERN KY FROM THE GULF STATES WILL HELP TO RAISE TEMPS IN THE SHORT
TERM. CURRENT WINDS WITH GUSTS OVER 20 MPH ARE KEEPING THE AIR WELL
MIXED AND TEMPS HAVE ONLY BEEN ABLE TO CLIMB TO AROUND 50. WINDS WILL
SLACK OFF OVERNIGHT AND WITH A NOCTURNAL INVERSION AND TEMPS WILL
DROP TO AROUND THE FREEZING MARK. WITH CLEAR SKIES THERE WILL LIKELY
BE PATCHES OF FROST ON CARS AND ELEVATED SURFACES. WINDS WILL PICK UP
AGAIN ON SATURDAY FROM THE SOUTHWEST WITH HIGH TEMPS RISING TO NEAR
60 BEFORE CLOUDS ROLL IN WITH THE NEXT SHORT WAVE EARLY SUNDAY
MORNING. EXPECT LOW TEMPS IN THE UPPER 30S WITH A SLIGHT CHANCE OF
RAIN NORTH OF THE MOUNTAIN PARKWAY.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 317 PM EST FRI FEB 21 2014

STARTING AT THE UPPER LEVELS...500MB ANALYSIS SHOWS MODELS TO BE IN
FAIRLY GOOD AGREEMENT THROUGH THE MID TERM...AS A 500MB LOW RESTS
OVER JAMES BAY...AND MUCH OF THE NORTHERN CONUS IS IN A SLIGHT
TROUGHING PATTERN. KY WILL REMAIN IN ZONAL FLOW SUNDAY INTO
MONDAY...THOUGH AIR WILL BE GETTING PULLED IN FROM THE NORTHERN
PLAIN STATES...SO STILL EXPECTING A DECREASE IN TEMPERATURES AS WE
HEAD INTO MONDAY. BY MONDAY NIGHT AND THROUGH THE REST OF THE
EXTENDED...THE OVERALL PATTERN IS FOR THE UPPER LEVEL TROUGH TO
STRENGTHEN...AND COLDER MORE ARCTIC AIR TO FILTER DOWN INTO THE OHIO
RIVER VALLEY.

SEVERAL SHORTWAVES WILL RIDE THROUGH THIS TROUGHING PATTERN OVER THE
COURSE OF THE EXTENDED. UNFORTUNATELY...WITH THIS TYPE OF SET
UP...MODELS HAVE A HARD TIME PINPOINTING THE EXACT TRACK OF THE
PRECIP...AND THEREFORE THE MOISTURE AVAILABILITY AND COVERAGE LOSE
CONFIDENCE AS WELL. AS OF YESTERDAY...MODELS WERE SHOWING A SMALL
SYSTEM DEVELOPING AND PASSING THROUGH THE OHIO VALLEY AT THE
BEGINNING OF THE PERIOD. THIS TREND HAS CONTINUED INTO THE LATEST
MODEL RUNS TODAY...BUT PRECIP COVERAGE...TIMING...AND LOCATION ARE
STILL SOMEWHAT IN QUESTION...WITH THE NAM80 AND GEM LINGERING PRECIP
ACROSS MUCH OF THE REGION THROUGH SUNDAY NIGHT...WHILE THE ECMWF AND
GFS ARE MORE PATCHY IN THEIR SOLUTIONS AND HAVE IT EXITING NO LATER
THAN SUNDAY EVENING. ADDED IN CHANCE POPS...MAINLY ACROSS THE FAR
NORTHERN CWA...AS MODELS WERE AT LEAST IN AGREEMENT THAT THIS IS
WHERE THE BEST QPF WILL OCCUR. KEPT WITH SLIGHT CHANCES ELSEWHERE.

THE NEXT WAVE WILL BE MONDAY NIGHT INTO TUESDAY. MODELS ARE HAVING A
PARTICULARLY HARD TIME WITH THIS SYSTEM...AS NOW MOST OF THE LATEST
RUNS ARE SHOWING IT ALMOST COMPLETELY MISSING KY ALTOGETHER...WHILE
THE GFS BRINGS A GOOD SWATH OF PRECIP ACROSS THE REGION. GIVEN THE
LATEST GFS RUN...IT DOES SEEM TO BE OVERDOING THE PRECIP...SO WOULD
TEND TO FAVOR A MORE GEM/ECMWF SOLUTION WHERE THE MAIN WAVE MOVES
JUST NORTH OF THE REGION. TUESDAY NIGHT INTO WEDNESDAY WILL BE YET
ANOTHER WAVE...AND SO ON THROUGH THE REST OF THE FORECAST PERIOD. AS
MUCH OF THIS PRECIP WILL FALL DURING THE OVERNIGHT HOURS WHILE TEMPS
ARE IN A FALLING TREND...EXPECT THERE TO BE MAINLY RAIN DURING THE
DAY...TRANSITIONING TO SNOW OVERNIGHT IN MOST AREAS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 639 PM EST FRI FEB 21 2014

VFR WITH NO SIGNIFICANT WIND IS EXPECTED THROUGH THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HAL
SHORT TERM...DUSTY
LONG TERM...JMW
AVIATION...HAL
Hazardous weather outlook, Feb 21, 3:32 PM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EST FRI FEB 21 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-222345-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
332 PM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW WILL BE POSSIBLE SUNDAY NIGHT...MONDAY NIGHT...AND AGAIN TUESDAY
NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STORM DAMAGE FROM LAST NIGHT
OR REPORTS OF LOCALIZED FLOODING.

DUSTY

In the hours before

Local storm report, Feb 21, 5:28 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
528 PM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TSTM WND DMG     EUBANK                  37.28N 84.65W
02/20/2014                   PULASKI            KY   TRAINED SPOTTER

            TREES WERE REPORTED DOWN ALONG FREEDOM CHURCH ROAD. ALSO
            TREE LIMBS WITH A DIAMETER OF 4 TO 5 INCHES.

1127 PM     HAIL             BRODHEAD                37.40N 84.42W
02/20/2014  M0.50 INCH       ROCKCASTLE         KY   EMERGENCY MNGR

1135 PM     TSTM WND DMG     S MOUNT VERNON          37.36N 84.34W
02/20/2014                   ROCKCASTLE         KY   DEPT OF HIGHWAYS

            TREES DOWN ACROSS HWY 1249 RUNNING SOUTH OF MOUNT VERNON

1138 PM     TSTM WND DMG     2 N CO OPERATIVE        36.72N 84.61W
02/20/2014                   MCCREARY           KY   DEPT OF HIGHWAYS

            TREE DOWN ACROSS HWY 3258 AT MILE MARKER 3

1140 PM     TSTM WND DMG     3 W PARKERS LAKE        36.84N 84.53W
02/20/2014                   MCCREARY           KY   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN ACROSS HWY 927

1146 PM     TSTM WND DMG     5 WSW STANTON           37.81N 83.94W
02/20/2014                   POWELL             KY   DEPT OF HIGHWAYS

            TWO TREES DOWN ON FRAMES BRANCH ROAD

1150 PM     TSTM WND DMG     6 NW STANTON            37.91N 83.93W
02/20/2014                   POWELL             KY   PUBLIC

            TECHNICIAN REPORTED LARGE LIMBS SNAPPED OFF ALONG TOPS OF
            TREES AT NWR TRANSMITTER SITE

1150 PM     TSTM WND DMG     6 SSE MOUNT STERLING    37.98N 83.90W
02/20/2014                   MONTGOMERY         KY   DEPT OF HIGHWAYS

            TREE DOWN ON FOX ROAD IN CAMARGO

1155 PM     TSTM WND DMG     WHITLEY CITY            36.72N 84.48W
02/20/2014                   MCCREARY           KY   DEPT OF HIGHWAYS

            TREE DOWN ACROSS HWY 1651

1203 AM     TSTM WND DMG     2 ENE STRUNK            36.64N 84.40W
02/21/2014                   MCCREARY           KY   DEPT OF HIGHWAYS

            TREE DOWN ACROSS HWY 1470

1205 AM     TSTM WND DMG     NEW ZION                37.47N 83.90W
02/21/2014                   JACKSON            KY   TRAINED SPOTTER

            BARN DOORS BLOWN OFF. SECTIONS OF FENCE REMOVED ON NEW
            ZION RIDGE ROAD.

1205 AM     TSTM WND DMG     2 WNW DUCKRUN           36.75N 84.35W
02/21/2014                   MCCREARY           KY   DEPT OF HIGHWAYS

            TREE DOWN ON KY-478 AT MILE MARKER 4

1207 AM     TSTM WND DMG     2 S DUCKRUN             36.71N 84.32W
02/21/2014                   WHITLEY            KY   DEPT OF HIGHWAYS

            TREE DOWN ACROSS HWY 1673 AT MILE MARKER 1.2

1210 AM     TSTM WND DMG     1 N HEIDELBERG          37.57N 83.78W
02/21/2014                   LEE                KY   DEPT OF HIGHWAYS

            TREES DOWN HIGHWAY 399.

1225 AM     TSTM WND DMG     PROCTOR                 37.57N 83.71W
02/21/2014                   LEE                KY   DEPT OF HIGHWAYS

            TREES DOWN HIGHWAY 3150.

1225 AM     TSTM WND DMG     BARBOURVILLE            36.87N 83.88W
02/21/2014                   KNOX               KY   DEPT OF HIGHWAYS

            TREES DOWN INTERSECTION OF HIGHWAYS 459 AND 6.

1230 AM     TSTM WND DMG     SEXTONS CREEK           37.32N 83.78W
02/21/2014                   CLAY               KY   DEPT OF HIGHWAYS

            TREES DWON HIGHWAY 577.

1230 AM     TSTM WND DMG     MAJOR                   37.41N 83.70W
02/21/2014                   OWSLEY             KY   DEPT OF HIGHWAYS

            TREES DWON HIGHWAY 2025 AT WHITE OAK.

1230 AM     TSTM WND DMG     TALLEGA                 37.56N 83.59W
02/21/2014                   LEE                KY   DEPT OF HIGHWAYS

            TREES DWON HIGHWAY 708.

1234 AM     TSTM WND DMG     4 WNW VANCLEVE          37.64N 83.49W
02/21/2014                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON CAVE BRANCH ROAD NEAR BETHANY

1245 AM     TSTM WND DMG     GOINS                   36.70N 83.94W
02/21/2014                   WHITLEY            KY   DEPT OF HIGHWAYS

            TREES DOWN HIGHWAY 92E CLOSE TO BELL COUNTY LINE.

1255 AM     TSTM WND DMG     2 WNW CONFLUENCE        37.28N 83.41W
02/21/2014                   LESLIE             KY   DEPT OF HIGHWAYS

            TREE ACROSS OPOSSUM BEND ROAD.

0100 AM     TSTM WND DMG     1 WSW MOSLEY BEND       37.27N 83.37W
02/21/2014                   LESLIE             KY   DEPT OF HIGHWAYS

            TREE ACROSS ROAD ON BILLS BRANCH ROAD.

0104 AM     TSTM WND DMG     3 E MOSLEY BEND         37.28N 83.31W
02/21/2014                   PERRY              KY   DEPT OF HIGHWAYS

            TREE ACROSS ROAD AT YERKES.

0112 AM     TSTM WND DMG     HAZARD                  37.25N 83.20W
02/21/2014                   PERRY              KY   DEPT OF HIGHWAYS

            TREES ACROSS ROADS ON RACOON CREEK AND GLOMAWR.

0112 AM     TSTM WND DMG     2 SW ARY                37.36N 83.17W
02/21/2014                   PERRY              KY   DEPT OF HIGHWAYS

            TREE ACROSS LAUREL MOUNTAIN ROAD.

0115 AM     TSTM WND DMG     DECOY                   37.50N 83.09W
02/21/2014                   KNOTT              KY   DEPT OF HIGHWAYS

            TREE DOWN. TIME ESTIMATED FROM RADAR.

0116 AM     TSTM WND DMG     CUTSHIN                 37.09N 83.26W
02/21/2014                   LESLIE             KY   DEPT OF HIGHWAYS

            TREES ACROSS ROAD.

0120 AM     TSTM WND DMG     PAINTSVILLE             37.82N 82.81W
02/21/2014                   JOHNSON            KY   UTILITY COMPANY

            REPORT MADE BY BIG SANDY RECC. THIS IS A COUNTY-WIDE
            REPORT OF DOWNED TREES AND POWERLINES WITH 3 OUTAGES
            REPORTED.

0120 AM     TSTM WND DMG     5 W HINDMAN             37.34N 83.08W
02/21/2014                   KNOTT              KY   DEPT OF HIGHWAYS

            TREE DOWN IN EMALENA

0120 AM     TSTM WND DMG     2 E DALEY               37.14N 83.19W
02/21/2014                   PERRY              KY   DEPT OF HIGHWAYS

            TREE ACROSS THE ROAD AT THE LOST CREEK TRAILER PARK.

0122 AM     TSTM WND DMG     HINDMAN                 37.33N 82.98W
02/21/2014                   KNOTT              KY   UTILITY COMPANY

            REPORT MADE BY BIG SANDY RECC. THIS IS A COUNTY-WIDE
            REPORT OF DOWNED TREES AND POWERLINES WITH 3 OUTAGES
            REPORTED.

0122 AM     TSTM WND DMG     HINDMAN                 37.33N 82.98W
02/21/2014                   KNOTT              KY   PUBLIC

            TREE DOWN ON HWY 550.

0125 AM     TSTM WND DMG     1 SW BLEDSOE            36.92N 83.38W
02/21/2014                   HARLAN             KY   DEPT OF HIGHWAYS

            TREE ACROSS ROAD ON REUBENS BRANCH ROAD NEAR BOTTOM OF
            PINE MOUNTAIN.

0129 AM     TSTM WND DMG     PRESTONSBURG            37.67N 82.77W
02/21/2014                   FLOYD              KY   UTILITY COMPANY

            REPORT MADE BY BIG SANDY RECC. THIS IS A COUNTY-WIDE
            REPORT OF DOWNED TREES AND POWERLINES. 10 OUTAGES HAVE
            BEEN REPORTED.

0130 AM     TSTM WND DMG     VAN LEAR                37.77N 82.76W
02/21/2014                   JOHNSON            KY   DEPT OF HIGHWAYS

            TREES DWON IN VAN LEAR AND WEST VAN LEAR. TIME ESTIMATED
            FROM RADAR.

0130 AM     TSTM WND DMG     1 W PRESTONSBURG        37.67N 82.78W
02/21/2014                   FLOYD              KY   DEPT OF HIGHWAYS

            2 TREES DOWN HIGHWAY 1426 ALONG ABBOTTS CREEK.

0132 AM     TSTM WND DMG     PINE TOP                37.27N 82.88W
02/21/2014                   KNOTT              KY   DEPT OF HIGHWAYS

            HIGHWAY DEPT REPORTED TREE DOWN. TIME ESTIMATED FROM
            RADAR.

0133 AM     TSTM WND DMG     OFFUTT                  37.85N 82.73W
02/21/2014                   JOHNSON            KY   DEPT OF HIGHWAYS

            TREES DOWN TIME ESTIMATED FROM RADAR.

0134 AM     TSTM WND DMG     MEALLY                  37.80N 82.73W
02/21/2014                   JOHNSON            KY   DEPT OF HIGHWAYS

            TREES DOWNED. TIME ESTIMATED FROM RADAR.

0136 AM     TSTM WND DMG     1 W ALPHORETTA          37.56N 82.79W
02/21/2014                   FLOYD              KY   DEPT OF HIGHWAYS

            TREES DOWN ON HWY 1210 AT STEVENS BRANCH.

0137 AM     TSTM WND DMG     PRESTONSBURG            37.67N 82.77W
02/21/2014                   FLOYD              KY   OTHER FEDERAL

            REPORT MADE BY FAA AT PRESTONSBURG AIRPORT. WIND DAMAGE
            TO ROOFS OF 2 HANGERS. ONE HANGER LOST HALF OF A ROOF
            WHILE THE OTHER LOST A SECTION OFF THE ROOF.

0137 AM     TSTM WND DMG     3 E PRESTONSBURG        37.67N 82.71W
02/21/2014                   FLOYD              KY   DEPT OF HIGHWAYS

            7 TREES DOWN ON LODGE ROAD AT DEWEY LAKE.

0140 AM     TSTM WND DMG     PUTNEY                  36.91N 83.23W
02/21/2014                   HARLAN             KY   DEPT OF HIGHWAYS

            TREES ACROSS ROAD AND PHONE LINES.

0140 AM     TSTM WND DMG     TOMAHAWK                37.87N 82.59W
02/21/2014                   MARTIN             KY   DEPT OF HIGHWAYS

            TREE DOWN. TIME ESTIMATED FROM RADAR.

0140 AM     TSTM WND DMG     MILO                    37.91N 82.56W
02/21/2014                   MARTIN             KY   DEPT OF HIGHWAYS

            TREE DOWN. TIME ESTIMATED FROM RADAR.

0142 AM     TSTM WND DMG     1 E INEZ                37.87N 82.52W
02/21/2014                   MARTIN             KY   DEPT OF HIGHWAYS

            TREE DOWN IN BLACK LOG. TIME ESTIMATED FROM RADAR.

0145 AM     NON-TSTM WND DMG INEZ                    37.87N 82.54W
02/21/2014                   MARTIN             KY   PUBLIC

            ROOF WAS BLOWN OFF THE HOUSE.

0147 AM     TSTM WND DMG     COALPOINT               37.78N 82.44W
02/21/2014                   MARTIN             KY   DEPT OF HIGHWAYS

            TREE DOWN ON MEATHOUSE ROAD AND TREE DOWN ON WOLFE CREEK
            ROAD. TIME ESTIMATED FROM RADAR.

0149 AM     TSTM WND DMG     HODE                    37.89N 82.43W
02/21/2014                   MARTIN             KY   DEPT OF HIGHWAYS

            TREE DOWN IN HODE. TIME ESTMIATED FROM RADAR.

0152 AM     TSTM WND DMG     PIKEVILLE               37.48N 82.51W
02/21/2014                   PIKE               KY   EMERGENCY MNGR

            COUNTY-WIDE DAMAGE. TREE DOWN NEAR THE US 119 EXIT ON KY
            194. TREE DOWN AT THE MOUTH OF RED CREEK ON US 460. TREE
            DOWN ON KY 319 NEAR THE FOOT OF HARDY MOUNTAIN ON THE
            BLACKBERRY SIDE. TREE DOWN ON US 460 AT THE POLLYANAN
            TRAILER PARK. TREE DOWN ON KY 197 AT THE MOUTH OF
            ROCKHOUSE OF MARROWBONE. POWER LINES DOWN AT 1567
            RATLIFFS CREEK RD.

0700 AM     HEAVY RAIN       CARR CREEK              37.23N 82.97W
02/21/2014  M1.89 INCH       KNOTT              KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ISLAND CITY             37.37N 83.77W
02/21/2014  M1.01 INCH       OWSLEY             KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MOUNT VERNON            37.36N 84.34W
02/21/2014  M1.01 INCH       ROCKCASTLE         KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ONEIDA                  37.27N 83.65W
02/21/2014  M1.20 INCH       CLAY               KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 E PAINTSVILLE         37.82N 82.79W
02/21/2014  M1.15 INCH       JOHNSON            KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 WSW PRESTONSBURG      37.66N 82.82W
02/21/2014  M1.05 INCH       FLOYD              KY   NWS EMPLOYEE

0700 AM     HEAVY RAIN       PIPPA PASSES            37.33N 82.87W
02/21/2014  M1.50 INCH       KNOTT              KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ROGERS                  37.74N 83.64W
02/21/2014  M1.09 INCH       WOLFE              KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 N SOMERSET            37.11N 84.61W
02/21/2014  M1.10 INCH       PULASKI            KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BUNCH                   37.10N 84.24W
02/21/2014  M1.02 INCH       LAUREL             KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       4 N BEATTYVILLE         37.64N 83.71W
02/21/2014  M1.14 INCH       LEE                KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BAXTER                  36.86N 83.33W
02/21/2014  M1.19 INCH       HARLAN             KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BARBOURVILLE            36.87N 83.88W
02/21/2014  M2.10 INCH       KNOX               KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       CLOVER BOTTOM           37.50N 84.15W
02/21/2014  M1.10 INCH       JACKSON            KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 S HARLAN              36.83N 83.32W
02/21/2014  M1.04 INCH       HARLAN             KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       HAZARD                  37.25N 83.20W
02/21/2014  M1.55 INCH       PERRY              KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       4 W MIDDLESBORO         36.61N 83.79W
02/21/2014  M1.42 INCH       BELL               KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       5 N MOUNT STERLING      38.13N 83.95W
02/21/2014  M1.17 INCH       MONTGOMERY         KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 NW WILLIAMSBURG       36.75N 84.18W
02/21/2014  M1.68 INCH       WHITLEY            KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 N HARLAN              36.88N 83.32W
02/21/2014  M1.24 INCH       HARLAN             KY   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BUCKHORN                37.35N 83.47W
02/21/2014  M1.20 INCH       PERRY              KY   CO-OP OBSERVER

            REPORT FROM COE AT BUCKHORN LAKE.

0700 AM     HEAVY RAIN       6 N SANDY HOOK          38.18N 83.12W
02/21/2014  M1.00 INCH       ELLIOTT            KY   CO-OP OBSERVER

            COOP OBSERVER AT GIMLET.

0800 AM     FLASH FLOOD      ARKANSAS                37.58N 82.73W
02/21/2014                   FLOYD              KY   EMERGENCY MNGR

            WATER ACROSS ARKANSAS CREEK ROAD. ROAD HAS BEEN BLOCKED
            OFF.

0910 AM     HEAVY RAIN       3 NNE PINEVILLE         36.80N 83.68W
02/21/2014  M1.35 INCH       BELL               KY   PUBLIC

            SINCE MIDNIGHT.

&&

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:48 PM ESTAreal Flood WarningJKLMagoffin10 hr
Feb 21, 9:34 PM ESTRiver Flood AdvisoryJKLEstill, Powell39 hr
Feb 21, 10:21 PM ESTRiver Flood AdvisoryJKLOwsley15 hr
Feb 22, 4:49 AM ESTRiver Flood WarningJKLEstill28 hr
Feb 22, 2:58 PM ESTRiver Flood AdvisoryJKLWhitley4 days

Nearby

River Flood Warnings in Kentucky, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.